MAUDE Adverse Event Report: RICHARD WOLF GERMANY (RWGMBH) RIGID ENDOSCOPIC GRASPING FORCEPS

RICHARD WOLF GERMANY (RWGMBH) RIGID ENDOSCOPIC GRASPING FORCEPS
Model Number 8486.621
Medical Device Problem Codes Bent (1059); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Actual device returned to manufacturer and examined on 23feb2018.Visual inspection of forceps revealed they are bent distally and that the jaw part of the forceps is missing.Hardness test was performed on jaw part passed specifications.Most likely broke due excessive force being applied combined with normal wear and tear over time.Device approximately 9 years old.No similar complaints of broken jaw have been received on this device type 8486621.Richard wolf (b)(4) considers this matter closed.However, in the event (b)(4) receives any additional information a follow up report will be submitted to fda.(b)(4).
 
Event or Problem Description
Richard wolf (b)(4) was informed by the user facility that grasping forceps (id #8486.21) broke during use and the jaw part of the device still remains in the patient's carpus.User facility emailed and called to request missing/additional information, no response as of 05mar2018.Manufactured date: 28apr2009, lot size: (b)(4) units, purchase date: 10aug2009.

Brand Name
RIGID ENDOSCOPIC GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
RICHARD WOLF GERMANY (RWGMBH)
32 pforzheimer street
knittlingen, 75438
GM  75438
MDR Report Key7314369
Report Number9611102-2018-00001
Device Sequence Number13478698
Product Code HRX
UDI-Device Identifier04055207017692
UDI-Public04055207017692
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8486.621
Device Catalogue Number8486.621
Device Lot Number1066632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;